MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, ethnicity: unknown / not provided.Date of event: unknown, not provided.If implanted; give date: lens was not implanted.If explanted; give date: lens was not implanted.Therefore, not explanted.Reporter telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the pcb00 model intraocular lens (iol) was faulty.Through follow-up it was learnt that the haptics did not come up from the cartridge; the cartridge tip was in contact with the patient's eye; however, there was no patient injury reported.No further information available.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed because the product has not been returned.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record evaluation: the manufacturing records were reviewed.The product was manufactured and released according to specification.No nc/er was found as part of this manufacturing records review.The search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Date returned to manufacturer: 21-dec-2021.Device evaluation: visual inspection under magnification revealed that the complaint lens was received stuck inside the cartridge of the original preloaded handpiece.The handpiece was disassembled and no defects or assembly issues were observed.The complaint lens was removed and lens damage and a detached haptic were observed.Excessive viscoelastic residue was observed inside the cartridge which suggests an excessive amount of ovd (ophthalmic viscosurgical device) was used during loading and insertion which can contribute to deployment issues.The complaint issue was not confirmed, no manufacturing issue was confirmed and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12400577
Report Number2020664-2021-07271
Device Sequence Number17683831
Product Code HQL
UDI-Device Identifier05050474558335
UDI-Public(01)05050474558335(17)240324
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer10/27/2021
02/02/2022
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date11/22/2021
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown